Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having erratic heart beats. Had stent and mild heart attack. Taking ramapril. Suggestions

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I am having erratic heart beats though average 57 to 60 also very high blood pressure 197 /90. I have a stent from 2007 and a very mild heartattack in 2008. I take ramapril 20mg and hydrochlorthyazide... 10 mg. should I go to the hospital... 2 squirts of nytro brought my bp down but it is up again... but the erratic heart beats are somewhat better.
.normal pressure about 135 to140 /70 I exersize a lot and have been fine.was fine all day.
Posted Mon, 17 Jun 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Anantharamakrishnan 49 minutes later
Hi friend,
Welcome to Health Care Magic

YES, You should go to the hospital...
Coronary Artery status has to be evaluated again...
TIME IS OF THE ESSENCE – if detected early, an attack may even be aborted / the amount of damage and complications can be reduced remarkably. The most important time is the first few hours.

     EKG / HOLTER (24 to 48 hour ambulatory monitoring) / ECHOcardiogram / LABORATORY work-up – may all be necessary for further assessment and assistance. / You may even subsequently need TMT (Treadmill exercise ECG) / Electro Physiological Studies (EPS) / The treating doctor may suggest them depending on need, based on his assessment of the situation.

     There are several reasons for the erratic heart beats - Anaemia / Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much tea, coffee, cola) / Fever / Infection / Pain / Stress / Thyroid / Vitamin D, calcium, potassium (may be low from thiazide), magnesium / Medicines like Phenylephrine used for ‘cold’; Salbutamol used for asthma and so on - may be responsible.... / At times, abnormal nerve paths in the heart (bypass tracts) or disease of the conduction system may be responsible!
See your doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor